Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 4:54 PM CDT for Franklin County, Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 1, 2007, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:12 PM CDT | HAIL 0.88 | 10 Nw Ozark, AR | 0.88 INCH HAIL REPORTED ALONG INTERSTATE 40 IN WESTERN FRANKLIN CO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 012154
SVRTSA
ARC047-012300-
/O.NEW.KTSA.SV.W.0106.070601T2154Z-070601T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 600 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERN TO 13 MILES SOUTH OF FERN...MOVING NORTHEAST AT
15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...FERN AND
CASS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3564 9406 3535 9407 3559 9369 3577 9369
3577 9387
$$2 follow-up statements
000
WWUS54 KTSA 012217
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT FRI JUN 1 2007
ARC047-012300-
/O.CON.KTSA.SV.W.0106.000000T0000Z-070601T2300Z/
FRANKLIN AR-
517 PM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN FRANKLIN COUNTY...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TONEY...MOVING
NORTHEAST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO
THE SIZE OF NICKELS ALONG INTERSTATE 40.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LONELM...
CRAVENS...FERN...JETHRO...REDDING...CASS...TURNERS BEND...BARNES...
MOUNTAIN TOP...WATALULA...TAFT AND PARADISE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3564 9406 3538 9406 3559 9369 3577 9369
3577 9387
$$000
WWUS54 KTSA 012257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT FRI JUN 1 2007
ARC047-012307-
/O.EXP.KTSA.SV.W.0106.000000T0000Z-070601T2300Z/
FRANKLIN AR-
557 PM CDT FRI JUN 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN COUNTY
EXPIRES AT 600 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
STORMS ACROSS THE NORTHWESTERN FRANKLIN COUNTY.
LAT...LON 3564 9406 3538 9406 3559 9369 3577 9369
3577 9387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:41 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 1, 2:41 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 241 PM CDT FRI JUN 1 2007 .DISCUSSION... CU FIELD BUBBLING AVER SE OK THIS AFTERNOON...WHERE NE OK AND NW HAVE BEEN STABILIZED AT LEAST FOR NOW BY MORNING CONVECTION. IT APPEARS GRADIENT SURFACE FLOW HAS BEEN RESTORED TO MOST IF NOT ALL OF THE AREA PER THE MESONET. SCATTERED STORMS THIS AFTERNOON POSSIBLE JUST ABOUT ANYWHERE...HOWEVER THE UNTAPPED ENVIRONMENT OF SE OK APPEARS TO BE A SLIGHTLY FAVORED AREA AT THIS TIME. PRIMARY FOCUS FOR TONIGHT WILL BE ANOTHER COMPLEX THAT WILL DEVELOP TO THE NORTH IN THE VICINITY OF THE SURFACE BOUNDARY AND TRACK SOUTHEAST. ONCE AGAIN...NORTHEAST OKLAHOMA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS LATER TONIGHT AND TOMORROW MORNING. WHETHER IT IS THE TRUE FRONT OR AN OUTFLOW BOUNDARY...STORM CHANCES WILL SLIDE SOUTH ACROSS THE AREA WITH THE BOUNDARY. PLAN ON FOLLOWING CURRENT TREND IN DECREASING POPS FROM NORTH TO SOUTH SATURDAY AFTERNOON AND NIGHT...AND JUST TAPER TO SLIGHT CHANCE POPS ACROSS ALL OF THE AREA FOR SUNDAY. DRIER AIR UNDER NORTHERLY SURFACE FLOW WILL BE THE RULE FOR THE FIRST PART OF THE WEEK...THEN A WARMING TREND COMMENCES FOR THE MID AND LATTER PARTS OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 81 63 84 / 70 70 20 20 FSM 67 82 64 86 / 40 50 30 20 MLC 67 81 61 85 / 50 50 30 20 BVO 61 80 60 84 / 70 70 20 20 FYV 62 79 58 80 / 40 40 20 20 BYV 62 80 59 80 / 40 40 20 20 MKO 65 80 62 83 / 60 60 20 20 MIO 61 80 59 81 / 70 70 20 20 F10 66 80 62 84 / 70 70 20 20 HHW 67 82 63 86 / 40 50 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....23
Hazardous weather outlook, Jun 1, 1:00 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUN 1 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUN 1 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...MID AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...MID AFTERNOON. DISCUSSION... THE MCS THAT PUSHED THROUGH MUCH OF THE AREA BEFORE DISSIPATING THIS MORNING HAS LEFT A BOUNDARY THAT RUNS FROM JUST SOUTH OF FORT SMITH TO SOUTH OF MCALESTER. THIS BOUNDARY IS SLOWLY MOVING NORTH. THE WARMEST TEMPERATURES...HIGHEST DEW POINTS AND THUS GREATEST INSTABILITY IS SOUTH OF THIS BOUNDARY. HOWEVER THE BEST CHANCES OF THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF THE BOUNDARY AS TEMPERATURES CLIMB AND THE ATMOSPHERE CONTINUES TO DESTABILIZE. THE SCATTERED THUNDERSTORMS WILL HAVE SOME POTENTIAL TO BE SEVERE WITH STRONG OUTFLOW WINDS BEING THE MOST LIKELY THREAT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT AS A COLD FRONT APPROACHES FROM THE NORTH THERE IS A RISK OF VERY HEAVY RAIN WITH SOME OF THE THUNDERSTORMS ASSOCIATED WITH THE APPROACHING FRONT AND AMOUNTS OF 3/4 TO 1 AND 1/2 INCHES ARE EXPECTED IN THE AREA NORTHWEST OF INTERSTATE 44. SINCE MOST OF THIS RAIN WOULD FALL IN A SHORT PERIOD OF TIME...THIS COULD CAUSE LOCALIZED FLOODING DUE TO THE RAIN THAT FELL FROM LAST NIGHT STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE WEEKEND DUE TO THE MOIST AND UNSTABLE AIR MASS OVER THE AREA ALONG WITH THE COLD FRONT THAT IS FORECAST TO BECOME NEARLY STATIONARY ACROSS THE REGION AND SLOWLY WASHING OUT. UPPER LEVEL SUPPORT REMAINS WEAK AND WILL LIMIT POTENTIAL FOR ORGANIZED SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 1, 1:29 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
129 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL TERLTON 36.19N 96.49W
06/01/2007 E0.75 INCH PAWNEE OK EMERGENCY MNGR
0330 AM TSTM WND DMG SHAMROCK 35.91N 96.58W
06/01/2007 CREEK OK EMERGENCY MNGR
TREE LIMBS DOWN
&&
JDSLocal storm report, Jun 1, 3:40 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 6 N VINITA 36.73N 95.15W
06/01/2007 CRAIG OK UTILITY COMPANY
TREE BLOWN DOWN
0350 AM TSTM WND DMG 3 SW OOLOGAH 36.42N 95.75W
06/01/2007 ROGERS OK PUBLIC
TREE BLOWN DOWN
&&
MATSpecial weather statement, Jun 1, 4:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT FRI JUN 1 2007
ARZ020-012215-
FRANKLIN AR-
439 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 439 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF PINEY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PINEY...PARADISE...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...FERN...BARNES AND TURNERS
BEND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3559 9408 3546 9403 3559 9375 3576 9392Special weather statement, Jun 1, 4:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT FRI JUN 1 2007
OKZ058-012215-
OTTAWA OK-
450 PM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OTTAWA
AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF MIAMI...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...
PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3688 9492 3681 9483 3686 9461 3699 9463
3699 9483The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:43 AM CDT | Special Weather Statement | TSA | Benton, Washington | 62 min |
| Jun 1, 6:45 AM CDT | Special Weather Statement | TSA | Carroll, Crawford, Madison, Washington | 60 min |
| Jun 1, 4:39 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Jun 1, 5:23 PM CDT | Special Weather Statement | TSA | Crawford | 37 min |
| Jun 1, 6:42 PM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 60 min |
| Jun 1, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.